question-icon

What causes stomach upset, indigestion and loose stools?

default
Posted on Mon, 16 May 2016
Question: Hi,
I had some bad chicken starter on Saturday night (05/03/2016) at a restaurant. My 21 month son also had some of that with me where as my wife ate only the veg items. My son is having stomach upset with indigestion but isn't passing stools again and again, but I'm having lose motions since now 2 days. I have just started Imodium last night but am having stomach cramps also now. Do I need to move to norflox or some other proper medicine. Unfortunately I'm out of city and can't visit the doctor also !
doctor
Answered by Dr. Swarnava Dattagupta (3 hours later)
Brief Answer:
Stomach infection; follow as advised

Detailed Answer:
Hello.
Welcome to HCM.
This is Dr. Swarnava Dattagupta answering your query.

I have gone through your query and understand your concern.
From your history and symptoms, it looks like a case of stomach infection, probably due to food poisoning. Imodium might reduce the frequency of loose motions but the infection has to be taken care of too. So you should start antibiotics like norfloxacin-tinidazole or ofloxacin-ornidazole.
Along with, I will suggest the following-

Soft bland diet, lots of water orally.
ORS solution depending upon frequency of stools.
Dicyclomine for stomach cramps.
Imodium can be continued.

So start antibiotics, follow the above too.

Hope this was useful.
Consult me for any further queries.
Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Swarnava Dattagupta

General & Family Physician

Practicing since :2013

Answered : 906 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach upset, indigestion and loose stools?

Brief Answer: Stomach infection; follow as advised Detailed Answer: Hello. Welcome to HCM. This is Dr. Swarnava Dattagupta answering your query. I have gone through your query and understand your concern. From your history and symptoms, it looks like a case of stomach infection, probably due to food poisoning. Imodium might reduce the frequency of loose motions but the infection has to be taken care of too. So you should start antibiotics like norfloxacin-tinidazole or ofloxacin-ornidazole. Along with, I will suggest the following- Soft bland diet, lots of water orally. ORS solution depending upon frequency of stools. Dicyclomine for stomach cramps. Imodium can be continued. So start antibiotics, follow the above too. Hope this was useful. Consult me for any further queries. Regards.